# SDR 2023FA0000370

- Difficulty date: June 12, 2023
- Submitted: July 14, 2023
- Operation: General aviation
- Aircraft: N47TB
- Make and model: Doug DC3C
- Aircraft serial: 12693
- Engine: Pwa R183092
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 101980
- Part serial: AR16284
- Condition: Failed
- Location: Zone 400
- Part time: 721 hours, 50 cycles
- Stage of operation: CR
- How discovered: V
- Nature of condition: E, J, M
- Precautionary procedure: A

## Discrepancy

AIRCREW REPORTED:  DURING CRUISE AT 8,000 FT, THE LEFT ENGINE STARTED VIBRATING AND THEN BACKFIRING. I PULLED THE LEFT ENGINE BACK TO APPROX 21" MP AND THE ENGINE SMOOTHED OUT. WE DECIDED TO LEAVE THE ENGINE RUNNING SINCE THERE WAS NO VISUAL INDICATIONS OF ANY FLUID STREAMING OR VIBRATIONS. WE LANDED AT BTR AND CLEARED THE RUNWAY AND SHUT DOWN. THE LANDING WAS UNEVENTFUL.    MAINTENANCE REPORTED:  THE NUMBER 13 CYLINDER DEVELOPED A CRACK ALONG THE BASE OF THE EXHAUST PORT POCKET AND EVENTUALLY RESULTED IN FULL SEPARATION OF THE POCKET FROM THE CYLINDER.  THE POCKET REMAINED ATTACHED TO ITS SECTION OF THE EXHAUST MANIFOLD.  THE NUMBER 13 CYLINDER WAS REPLACED AND THE AIRCRAFT RETURNED TO SERVICE ON 06/17/2023.
